Alert archive / Montana / Red Flag Warnings in 2015

Red Flag Warning 12, NWS Missoula, MT

August 28, 201516 counties in Montana; 5 counties in Idaho

NWS Missoula, MT issued this red flag warning at Aug 28, 2015, 10:33 AM MDT for 16 counties in Montana; 5 counties in Idaho. It took effect at Aug 29, 2015, 12:00 PM MDT. It was in force for 9 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 28, 2015, 10:33 AM MDT (16:33 UTC)
In effect from
Aug 29, 2015, 12:00 PM MDT
Expired
Aug 29, 2015, 8:48 PM MDT
In force
9 hr
Issued by
NWS Missoula, MT
All 21 counties

Clearwater County, ID, Idaho County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Beaverhead County, MT, Deer Lodge County, MT, Flathead County, MT, Glacier County, MT, Granite County, MT, Jefferson County, MT, Lake County, MT, Lewis and Clark County, MT, Lincoln County, MT, Madison County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 34 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 12:04 PM MDTNON-TSTM WND GST 72Lewiston, IDSQUALL LINE IN AREA, INJURY FROM TREE, NUMEROUS TREES AND POWERLINES DOWN
Aug 29, 12:20 PM MDTNON-TSTM WND DMGLewiston, ID6000 LOST POWER
Aug 29, 12:40 PM MDTNON-TSTM WND GST 387 Se Asotin, IDWIND GUST 38MPH RECORDED, SOME BROKEN TREE LIMBS
Aug 29, 1:17 PM MDTNON-TSTM WND DMGSpalding, IDDAMAGED STRUCTURES NEAR SPALDING, ID
Aug 29, 1:30 PM MDTNON-TSTM WND DMGLewiston, IDLARGE TREE DOWN OVER ROAD.
Aug 29, 3:38 PM MDTTSTM WND GST 565 Sse Finn, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 4.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2015-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2015-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2785 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WWUS85 KMSO 281633
RFWMSO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1033 AM MDT FRI AUG 28 2015

MTZ105-107>109-291200-
/O.UPG.KMSO.FW.A.0008.150829T1800Z-150830T0400Z/
/O.NEW.KMSO.FW.W.0012.150829T2000Z-150830T0600Z/
FLATHEAD/GLACIER PARK-SALISH AND KOOTENAI RESERVATION-EAST LOLO-
BITTERROOT-
1033 AM MDT FRI AUG 28 2015

...RED FLAG WARNING IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT MDT
SATURDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE
FLATHEAD/GLACIER PARK...SALISH AND KOOTENAI RESERVATION...EAST
LOLO...BITTERROOT...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT
FROM 2 PM SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH
  HIGHER GUSTS BY EARLY SATURDAY AFTERNOON. RIDGETOPS AND ANY
  EXPOSED ELEVATIONS WILL SEE GUSTS UP TO 45 MPH. WINDS WILL SHIFT
  TO THE WEST AND NORTHWEST DURING THE LATE AFTERNOON AND EVENING
  AND DECREASE.

* MINIMUM HUMIDITIES: 10 TO 15 PERCENT IS EXPECTED. HUMIDITY
  RECOVERY SATURDAY EVENING WILL BE GOOD.

* THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS.

$$

MTZ110-111-291200-
/O.UPG.KMSO.FW.A.0008.150829T1800Z-150830T0400Z/
/O.NEW.KMSO.FW.W.0012.150829T2000Z-150830T0600Z/
DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
1033 AM MDT FRI AUG 28 2015

...RED FLAG WARNING IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT MDT
SATURDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE
DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT
FROM 2 PM SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH HIGHER
  GUSTS SATURDAY AFTERNOON AND EARLY EVENING. RIDGETOPS AND ANY
  EXPOSED ELEVATIONS WILL SEE GUSTS UP TO 45 MPH. WINDS WILL SHIFT
  TO THE WEST AND NORTHWEST DURING THE LATE EVENING AND DECREASE.

* MINIMUM HUMIDITIES: 15 TO 25 PERCENT IS EXPECTED. HUMIDITY
  RECOVERY SATURDAY EVENING WILL BE GOOD.

* THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS. ERRATIC
  OUTFLOW GUSTS SHOULD BE EXPECTED WITH THUNDERSTORMS.

$$

IDZ102-103-291200-
/O.NEW.KMSO.FW.W.0012.150829T1800Z-150830T0200Z/
PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-
933 AM PDT FRI AUG 28 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM PDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITIES ACROSS THE PALOUSE/HELLS CANYON...
CLEARWATER/NEZ PERCE...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT
FROM 11 AM TO 7 PM PDT SATURDAY. 

* WINDS: BREEZY WINDS WILL BEGIN SATURDAY MORNING, BUT THE
  STRONGEST AND MOST CONCERNING WINDS WILL OCCUR SATURDAY
  AFTERNOON. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35
  MPH WITH HIGHER GUSTS THROUGH THE AFTERNOON. RIDGETOPS AND ANY
  EXPOSED ELEVATIONS WILL SEE GUSTS UP TO 45 MPH. WINDS WILL SHIFT
  TO THE WEST AND NORTHWEST DURING THE LATE AFTERNOON AND EVENING
  AND DECREASE.

* MINIMUM HUMIDITIES: 10 TO 15 PERCENT IS EXPECTED. HUMIDITY
  RECOVERY SATURDAY EVENING WILL BE GOOD.

* THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS.

$$

MTZ104-106-291200-
/O.NEW.KMSO.FW.W.0012.150829T1800Z-150830T0200Z/
KOOTENAI-WEST LOLO-
1033 AM MDT FRI AUG 28 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI...WEST LOLO...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT
FROM NOON TO 8 PM MDT SATURDAY. 

* WINDS: SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH
  HIGHER GUSTS BY EARLY SATURDAY AFTERNOON. RIDGETOPS AND ANY
  EXPOSED ELEVATIONS WILL SEE GUSTS UP TO 40 MPH. WINDS WILL SHIFT
  TO THE WEST AND NORTHWEST DURING THE LATE AFTERNOON AND EVENING
  AND DECREASE.

* MINIMUM HUMIDITIES: 10 TO 15 PERCENT IS EXPECTED. HUMIDITY
  RECOVERY SATURDAY EVENING WILL BE GOOD.

* THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS.

$$
4 follow-up statements
839 
WWUS85 KMSO 291133
RFWMSO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
533 AM MDT SAT AUG 29 2015

IDZ102-103-300200-
/O.CON.KMSO.FW.W.0012.150829T1800Z-150830T0200Z/
PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-
433 AM PDT SAT AUG 29 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS
THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM PDT THIS EVENING. 

* WINDS: BREEZY WINDS WILL BEGIN THIS MORNING... BUT THE STRONGEST
  AND MOST CONCERNING WINDS WILL OCCUR THIS AFTERNOON AND EARLY
  EVENING. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH
  WITH HIGHER GUSTS THROUGH THE AFTERNOON. RIDGETOPS AND ANY
  EXPOSED ELEVATIONS WILL SEE GUSTS UP TO 45 MPH. WINDS WILL SHIFT
  TO THE WEST AND NORTHWEST DURING THE LATE AFTERNOON AND EVENING
  AND DECREASE.

* MINIMUM HUMIDITIES: 10 TO 15 PERCENT IS EXPECTED. HUMIDITY
  RECOVERY THIS EVENING WILL BE GOOD.

* THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS.

$$

MTZ104-106-300200-
/O.CON.KMSO.FW.W.0012.150829T1800Z-150830T0200Z/
KOOTENAI-WEST LOLO-
533 AM MDT SAT AUG 29 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE
KOOTENAI...WEST LOLO...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH HIGHER
  GUSTS BY EARLY THIS AFTERNOON. RIDGETOPS AND ANY EXPOSED
  ELEVATIONS WILL SEE GUSTS UP TO 40 MPH. WINDS WILL SHIFT TO THE
  WEST AND NORTHWEST DURING THE LATE AFTERNOON AND EVENING AND
  DECREASE.

* MINIMUM HUMIDITIES: 10 TO 15 PERCENT IS EXPECTED. HUMIDITY
  RECOVERY THIS EVENING WILL BE GOOD.

* THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS.

$$

MTZ105-107>109-300600-
/O.CON.KMSO.FW.W.0012.150829T2000Z-150830T0600Z/
FLATHEAD/GLACIER PARK-SALISH AND KOOTENAI RESERVATION-EAST LOLO-
BITTERROOT-
533 AM MDT SAT AUG 29 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS
THE FLATHEAD/GLACIER PARK...SALISH AND KOOTENAI RESERVATION...
EAST LOLO...BITTERROOT...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT. 

* WINDS: SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH HIGHER
  GUSTS BY EARLY THIS AFTERNOON. RIDGETOPS AND ANY EXPOSED
  ELEVATIONS WILL SEE GUSTS UP TO 45 MPH. WINDS WILL SHIFT TO THE
  WEST AND NORTHWEST DURING THE EVENING AND DECREASE.

* MINIMUM HUMIDITIES: 10 TO 15 PERCENT IS EXPECTED. HUMIDITY
  RECOVERY THIS EVENING WILL BE GOOD.

* THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS.

$$

MTZ110-111-300600-
/O.CON.KMSO.FW.W.0012.150829T2000Z-150830T0600Z/
DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
533 AM MDT SAT AUG 29 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS
THE DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT. 

* WINDS: SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH HIGHER
  GUSTS THIS AFTERNOON AND EVENING. RIDGETOPS AND ANY EXPOSED
  ELEVATIONS WILL SEE GUSTS UP TO 45 MPH. WINDS WILL SHIFT TO THE
  WEST AND NORTHWEST DURING THE LATE EVENING AND DECREASE.

* MINIMUM HUMIDITIES: 15 TO 25 PERCENT IS EXPECTED. HUMIDITY
  RECOVERY THIS EVENING WILL BE GOOD.

* THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS. ERRATIC 
  OUTFLOW GUSTS SHOULD BE EXPECTED WITH THUNDERSTORMS. 

$$
916 
WWUS85 KMSO 291858 AAA
RFWMSO

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MISSOULA MT
1258 PM MDT SAT AUG 29 2015

IDZ102-103-300200-
/O.CON.KMSO.FW.W.0012.000000T0000Z-150830T0200Z/
PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-
1158 AM PDT SAT AUG 29 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE PALOUSE/HELLS
CANYON...CLEARWATER/NEZ PERCE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH
  WITH HIGHER GUSTS THROUGH THE AFTERNOON. RIDGETOPS AND ANY
  EXPOSED ELEVATIONS WILL SEE GUSTS UP TO 45 MPH. WINDS WILL SHIFT
  TO THE WEST AND NORTHWEST DURING THE LATE AFTERNOON AND EVENING
  AND DECREASE.

* MINIMUM HUMIDITIES: 10 TO 15 PERCENT IS EXPECTED. HUMIDITY 
  RECOVERY THIS EVENING WILL BE GOOD. 

* THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS.

$$

MTZ104-106-300200-
/O.CON.KMSO.FW.W.0012.000000T0000Z-150830T0200Z/
KOOTENAI-WEST LOLO-
1258 PM MDT SAT AUG 29 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI...WEST
LOLO...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* WINDS: SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH HIGHER
  GUSTS THIS AFTERNOON. RIDGETOPS AND ANY EXPOSED ELEVATIONS WILL
  SEE GUSTS UP TO 40 MPH. WINDS WILL SHIFT TO THE WEST AND
  NORTHWEST DURING THE LATE AFTERNOON AND EVENING AND DECREASE.

* MINIMUM HUMIDITIES: 10 TO 15 PERCENT IS EXPECTED. HUMIDITY 
  RECOVERY THIS EVENING WILL BE GOOD. 

* THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS.

$$

MTZ105-107>109-300600-
/O.CON.KMSO.FW.W.0012.150829T2000Z-150830T0600Z/
FLATHEAD/GLACIER PARK-SALISH AND KOOTENAI RESERVATION-EAST LOLO-
BITTERROOT-
1258 PM MDT SAT AUG 29 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE FLATHEAD/GLACIER
PARK...SALISH AND KOOTENAI RESERVATION...EAST LOLO...BITTERROOT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* WINDS: SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH HIGHER
  GUSTS THIS AFTERNOON. RIDGETOPS AND ANY EXPOSED ELEVATIONS WILL
  SEE GUSTS UP TO 45 MPH. WINDS WILL SHIFT TO THE WEST AND
  NORTHWEST DURING THE EVENING AND DECREASE.

* MINIMUM HUMIDITIES: 10 TO 15 PERCENT IS EXPECTED. HUMIDITY 
  RECOVERY THIS EVENING WILL BE GOOD. 

* THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS.

$$

MTZ110-111-300600-
/O.CON.KMSO.FW.W.0012.150829T2000Z-150830T0600Z/
DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
1258 PM MDT SAT AUG 29 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE DEERLODGE/WEST
BEAVERHEAD...EAST BEAVERHEAD...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* WINDS: SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH 
  HIGHER GUSTS THIS AFTERNOON AND EVENING. RIDGETOPS AND ANY 
  EXPOSED ELEVATIONS WILL SEE GUSTS UP TO 45 MPH. WINDS WILL 
  SHIFT TO THE WEST AND NORTHWEST DURING THE LATE EVENING AND 
  DECREASE. 

* MINIMUM HUMIDITIES: 15 TO 25 PERCENT IS EXPECTED. HUMIDITY 
  RECOVERY THIS EVENING WILL BE GOOD. 

* THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS. ERRATIC 
  OUTFLOW GUSTS SHOULD BE EXPECTED WITH THUNDERSTORMS. 

$$
589 
WWUS85 KMSO 300004
RFWMSO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
604 PM MDT SAT AUG 29 2015

IDZ102-103-MTZ104-106-300115-
/O.CAN.KMSO.FW.W.0012.000000T0000Z-150830T0200Z/
PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-KOOTENAI-WEST LOLO-
604 PM MDT SAT AUG 29 2015 /504 PM PDT SAT AUG 29 2015/

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITIES ACROSS THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ
PERCE...KOOTENAI...WEST LOLO...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED
FLAG WARNING. 

TEMPERATURES HAVE DROPPED CAUSING HUMIDITY TO INCREASE ACROSS THE
AREA. GUSTY WINDS WILL CONTINUE FOR THE NEXT COUPLE OF HOURS
BEFORE DIMINISHING AFTER SUNSET. 

$$

MTZ105-107>109-300600-
/O.CON.KMSO.FW.W.0012.000000T0000Z-150830T0600Z/
FLATHEAD/GLACIER PARK-SALISH AND KOOTENAI RESERVATION-EAST LOLO-
BITTERROOT-
604 PM MDT SAT AUG 29 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE FLATHEAD/GLACIER
PARK...SALISH AND KOOTENAI RESERVATION...EAST LOLO...BITTERROOT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* WINDS: SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH 
  HIGHER GUSTS THIS AFTERNOON. RIDGETOPS AND ANY EXPOSED 
  ELEVATIONS WILL SEE GUSTS UP TO 45 MPH. WINDS WILL SHIFT TO 
  THE WEST AND NORTHWEST DURING THE EVENING AND DECREASE. 

* MINIMUM HUMIDITIES: 10 TO 15 PERCENT IS EXPECTED. HUMIDITY 
  RECOVERY THIS EVENING WILL BE GOOD. 

* THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS.

$$

MTZ110-111-300600-
/O.CON.KMSO.FW.W.0012.000000T0000Z-150830T0600Z/
DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
604 PM MDT SAT AUG 29 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE DEERLODGE/WEST
BEAVERHEAD...EAST BEAVERHEAD...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* WINDS: SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH 
  HIGHER GUSTS THIS AFTERNOON AND EVENING. RIDGETOPS AND ANY 
  EXPOSED ELEVATIONS WILL SEE GUSTS UP TO 45 MPH. WINDS WILL 
  SHIFT TO THE WEST AND NORTHWEST DURING THE LATE EVENING AND 
  DECREASE. 

* MINIMUM HUMIDITIES: 15 TO 25 PERCENT IS EXPECTED. HUMIDITY 
  RECOVERY THIS EVENING WILL BE GOOD. 

* THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS. ERRATIC 
  OUTFLOW GUSTS SHOULD BE EXPECTED WITH THUNDERSTORMS. 

$$
505 
WWUS85 KMSO 300248
RFWMSO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
848 PM MDT SAT AUG 29 2015

MTZ105-107>111-300400-
/O.CAN.KMSO.FW.W.0012.000000T0000Z-150830T0600Z/
FLATHEAD/GLACIER PARK-SALISH AND KOOTENAI RESERVATION-EAST LOLO-
BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
848 PM MDT SAT AUG 29 2015

...RED FLAG WARNING IS CANCELLED FOR THE FLATHEAD/GLACIER PARK...
SALISH AND KOOTENAI RESERVATION...EAST LOLO...BITTERROOT...
DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED
FLAG WARNING. 

TEMPERATURES HAVE DECREASE ENOUGH TO CAUSE THE HUMIDITY TO
INCREASE ACROSS WESTERN MONTANA THAT THE IMPACT TO AREA FIRES HAS
BECOME MINIMAL. GUSTY WESTERLY WINDS WILL CONTINUE UNTIL AFTER
MIDNIGHT FOR MANY LOCATIONS. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 28, 4:13 AM MDT, 6 hours 20 minutes earlier.

Area forecast discussion, Aug 28, 4:13 AM MDT, 6 hours 20 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
413 AM MDT FRI AUG 28 2015

...Strong cold front Saturday, Pattern change this weekend & next
week...

.DISCUSSION...Expect another day or two of smoky skies in the
Northern Rockies. Wildfires remain active, bringing very poor air
quality to many locations. Valleys of central Idaho will continue
seeing the worst of the smoke, but some locations in western MT
remain unhealthy to very unhealthy.

A late-season monsoonal moisture push will brush the region of
southwestern Montana and Lemhi county of Idaho once again this
afternoon and evening. Storms will be isolated in nature, but
those that do get impacted, can expect gusty winds and occasional
lightning.

Tomorrow will be the big story, as tomorrow will be the start of
our pattern change in the Northern Rockies. Precipitation will be
limited with the shortwave trough as it moves through the region,
with northwest Montana having the best chances of receiving any
measurable rainfall. The main story with this system, will be the
wind. Gusty southwest winds will first develop in the Camas
Prairie region of Idaho late Saturday morning and early afternoon.
Then will spread north through the rest of central Idaho and
western Montana soon after. The strongest winds will be ahead and
along the cold front as it makes its way through. Winds gusts of
40+ mph can is possible in the Camas Prairie in Idaho, and along
the ID/MT border. Elsewhere 30-35 mph, with isolated areas seeing
stronger gusts will be common. Flathead Lake could be one of those
isolated areas that could see 40 mph or greater wind gusts, so if
you have plans on area Lakes tomorrow, stay tuned to the forecast.

A distinct change in the pattern will be evident Sunday onward,
with breezy and cool conditions across the Northern Rockies.
Northwest Montana will have the best chance of daily showers and
thunderstorms, particularly Sunday and the middle of next week.
The change in weather will also allow wildfire smoke to ventilate
and fire activity to slow a bit. That said, residual smoke is
unlikely to be completely eliminated by this pattern change
episode. There is some skepticism about the midweek wet weather
across the region, mainly because of recent bold stormy model
solutions that had quickly dried over time. On the other hand,
model confidence is high that cooler temperatures will materialize
and remain the norm beyond next week.

&&

.AVIATION...Smoke will continue to reduce visibility and obscure
terrain throughout the area, especially for the valleys of
central Idaho. Afternoon breezes could help thin the smoke out,
but only marginal visibility improvements can be expected.
Vicinity showers and thunderstorms will again be a threat for KBTM
and KSMN this afternoon and evening.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH from Saturday afternoon through Saturday
     evening Bitterroot...Deerlodge/West Beaverhead...East
     Beaverhead...East Lolo...Flathead/Glacier Park...Salish and
     Kootenai Reservation.

ID...&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 8:15 PM MDTSpecial Weather StatementMSOSilver Bow30 min
Aug 28, 10:46 AM MDTLake Wind AdvisoryMSOFlathead, Lake, Sanders33 hr

Nearby

Red Flag Warnings in Montana, 2015Red Flag Warnings in Idaho, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.